MAUDE Adverse Event Report: CORDIS US CORP. VISTA BRITE TIP; CATHETER, PERCUTANEOUS

CORDIS US CORP. VISTA BRITE TIP; CATHETER, PERCUTANEOUS
Catalog Number 67005200M
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation; however, the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 6f.070-inch extra backup (xb) 3 100cm vista brite tip guiding catheter had a hole in it when it was removed from the packaging.There was no reported patient injury.The device was returned for evaluation.
 
Additional Manufacturer Narrative
As reported, a 6f.070-inch extra backup (xb) 3 100cm vista brite tip guiding catheter had a hole in it when it was removed from the packaging.Another vista brite catheter was used to complete the intended procedure which was reported to be a left coronary percutaneous coronary intervention (pci).There was no reported patient injury.The device was stored and handled according to the instructions for use (ifu), with no damage observed prior to opening the package.It was prepared per ifu, and there was no difficulty removing it from the sterile packaging.No unusual force was applied during the procedure.It is unknown whether the device was pulled or torqued by the hub.The non-sterile 6f.070 xb 3100cm device was returned for evaluation.Visual inspection of the received unit did not identify any obvious abnormalities on unaided eye inspection.A shape-comparison assessment identified that the distal end was not aligned with the expected curved design; because the unit was not returned in original packaging, handling cannot be completely excluded as a contributing factor, although the following observations indicate an underlying manufacturing defect.A flushing evaluation could not be completed due to a crack on the luer hub.High-magnification evaluation of the luer hub surface revealed a crack extending from the proximal end to the mid-portion in a "j" pattern, with striation patterns on the crack border that are typically associated with tensile overload propagation; taken together with the distal end misalignment, these features are consistent with a manufacturing-related defect affecting the component geometry and structural integrity.The reported "catheter (body/shaft) ¿ puncture/cut" was not seen during the product evaluation.Visual inspection of the unit received did not identify any obvious abnormalities on unaided eye inspection.Additionally, the distal tip was found out of shape.Handling factors cannot be excluded as a potential root cause as determined by the product evaluation team.However, the malfunction, "luer hub ¿ cracked" was observed during the photo evaluation.It is assumed that the hub material was induced to a tensile force that exceeded the hub material yield strength prior to cracking.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information about safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, "store in a cool, dark, dry place.Do not use open or damaged packages.Inspect the guiding catheter before use to verify that its size, shape, and condition are suitable for the specific procedure.Inspect the guiding catheter upon removal from packaging to verify that it is undamaged.Warning: do not use a guiding catheter that has been damaged in any way.If damage is detected, replace with an undamaged guiding catheter." based on the available information and product analysis, the cause of the luer hub crack could not be determined; however, it could be related to the manufacturing process of the unit.Therefore, an investigation has been initiated to further review the potential causes.No further action will be taken at this time.

Brand Name
VISTA BRITE TIP
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes 33014 2802
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key23511326
Report Number9616099-2025-01821
Device Sequence Number21320955
Product Code DQY
UDI-Device Identifier10705032100571
UDI-Public(01)10705032100571(17)280731(10)18487805
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number67005200M
Device Lot Number18487805
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer12/22/2025
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown